Alert archive / Texas / Tornado Warnings in 2019
Tornado Warning 10, NWS Lubbock, TX
NWS Lubbock, TX issued this tornado warning at May 7, 2019, 4:23 PM CDT for Castro County, Hale County, Swisher County, Texas. It was in force for 37 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 7, 2019, 4:23 PM CDT (21:23 UTC)
- Expired
- May 7, 2019, 5:00 PM CDT
- In force
- 37 min
- Issued by
- NWS Lubbock, TX
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 1.75 in
Counties Castro County, TX, Hale County, TX, Swisher County, TX
The radar
The Lubbock radar (KLBB), 79 km from the middle of the area, began a volume at 21:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 7, 4:27 PM CDT | TORNADO | 7 N Halfway, TX |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this tornado warning; the first came 4 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 7, 3:00 PM CDT | Tornado Watch | SPC | 8 hr |
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 12:00Z, 9.4 hours before the alert went out and 98 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 334 J/kg
- Mixed-layer CIN
- -280 J/kg
- Mixed-layer LCL
- 2060 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 6 m²/s²
- 0-3 km storm-relative helicity
- 49 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
956
WFUS54 KLUB 072123
TORLUB
TXC069-189-437-072200-
/O.NEW.KLUB.TO.W.0010.190507T2123Z-190507T2200Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Lubbock TX
423 PM CDT Tue May 7 2019
The National Weather Service in Lubbock Texas has issued a
* Tornado Warning for...
Southeastern Castro County in the Panhandle of Texas...
Northwestern Hale County in northwestern Texas...
Southwestern Swisher County in the Panhandle of Texas...
* Until 500 PM CDT.
* At 423 PM CDT, a severe thunderstorm capable of producing a tornado
was located 4 miles north of Halfway, or 11 miles northeast of
Olton, moving northeast at 25 mph.
HAZARD...Tornado and golf ball size hail.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 3456 10186 3439 10161 3414 10194 3424 10209
3428 10209
TIME...MOT...LOC 2123Z 220DEG 23KT 3426 10197
TORNADO...RADAR INDICATED
HAIL...1.75IN
$$
072 follow-up statements
729
WWUS54 KLUB 072140
SVSLUB
Severe Weather Statement
National Weather Service Lubbock TX
440 PM CDT Tue May 7 2019
TXC069-189-437-072200-
/O.CON.KLUB.TO.W.0010.000000T0000Z-190507T2200Z/
Castro TX-Hale TX-Swisher TX-
440 PM CDT Tue May 7 2019
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 500 PM CDT FOR
SOUTHEASTERN CASTRO...NORTHWESTERN HALE AND SOUTHWESTERN SWISHER
COUNTIES...
At 439 PM CDT, a severe thunderstorm capable of producing a tornado
was located 10 miles east of Hart, moving north at 45 mph.
HAZARD...Tornado and golf ball size hail.
SOURCE...Weather spotters reported a funnel cloud.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 3456 10186 3439 10161 3428 10176 3425 10193
3427 10201 3428 10209
TIME...MOT...LOC 2139Z 195DEG 37KT 3438 10193
TORNADO...RADAR INDICATED
HAIL...1.75IN
$$
PAZOS179
WWUS54 KLUB 072152
SVSLUB
Severe Weather Statement
National Weather Service Lubbock TX
452 PM CDT Tue May 7 2019
TXC069-189-072202-
/O.CAN.KLUB.TO.W.0010.000000T0000Z-190507T2200Z/
Castro TX-Hale TX-
452 PM CDT Tue May 7 2019
...THE TORNADO WARNING FOR SOUTHEASTERN CASTRO AND NORTHWESTERN HALE
COUNTIES IS CANCELLED...
The tornadic thunderstorm which prompted the warning has moved out
of the warned area. Therefore, the warning has been cancelled.
A Tornado Watch remains in effect until 1100 PM CDT for the Panhandle
of Texas.
LAT...LON 3456 10186 3439 10161 3436 10174 3434 10190
3435 10200 3439 10200
TIME...MOT...LOC 2152Z 220DEG 23KT 3444 10186
$$
TXC437-072200-
/O.CON.KLUB.TO.W.0010.000000T0000Z-190507T2200Z/
Swisher TX-
452 PM CDT Tue May 7 2019
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 500 PM CDT FOR
SOUTHWESTERN SWISHER COUNTY...
At 452 PM CDT, a severe thunderstorm capable of producing a tornado
was located 8 miles southwest of Tulia, moving northeast at 25 mph.
HAZARD...Tornado and golf ball size hail.
SOURCE...Weather spotters reported a funnel cloud.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 3456 10186 3439 10161 3436 10174 3434 10190
3435 10200 3439 10200
TIME...MOT...LOC 2152Z 220DEG 23KT 3444 10186
TORNADO...RADAR INDICATED
HAIL...1.75IN
$$
PAZOSWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before this tornado warning went out at May 7, 2:20 PM CDT, 2 hours 3 minutes earlier.
Area forecast discussion, May 7, 2:20 PM CDT, 2 hours 3 minutes before
Area Forecast Discussion National Weather Service Lubbock TX 220 PM CDT Tue May 7 2019 .DISCUSSION... Main focus for this forecast will surround the severe weather chances this afternoon and evening. Deep upper level low is moving through AZ this afternoon with SWRLY flow over the CWA. Quick surface analysis shows the dryline in far eastern NM with a quasi-stationary/cold front straddling the TX/OK Panhandles (just north of the FA). Moisture continues to increase area wide with dewpoints now in the 60Fs. The expectation is that as the day progresses the dryline will push slightly further east into the CWA as the cold front drops further south and a surface low develops in far eastern NM. This will effectively create a triple point near and around our far NW counties. As diurnal heating combines with ample upper level energy provide by the upper level low convection will develop south of the cold front and along the dryline. All severe parameters tell the story of area wide scattered severe weather. In general, guidance continues to show steep lapse rates of 8-9 C/km (thanks to afternoon mid-level cooling), MUCAPES of 2500- 3500 J/kg and Bulk Shear values of ~40-45 kts. This will favor supercell development with all hazards in play. Initial threats will be very large hail, damaging wind gusts and locally heavy rainfall. As the evening progresses the threat for tornados goes up due the increasing low level jet and low level helicity values. The area with maximum tornado threat will be near the position of the front in the far eastern extreme Texas Panhandle. The main uncertainties for this forecast surround the amount of cirrus currently over much of the FA and the eventual placement of the dryline and front. Both of these things could limit convection or convection placement. Tomorrow, will be a down day as as a Pacific front pushes much of the moisture east and SW surface flow advects warmer and drier air into the area. A cold front is progged to move through the FA late Wednesday into early Thursday. This will force any residual moisture south of the area. There is a slight chance that precip could develop along the cold front early Thursday morning. For now we have keep the forecast dry but that could change in later iterations. Friday, another upper level low will develop off the coast of California. This will place us under SWRLY flow and allow for moisture to return to the region, increasing our rain shower and thunderstorm chances late in the weekend into early next week. && .LUB WATCHES/WARNINGS/ADVISORIES... None. && 28
Hazardous weather outlook, May 7, 11:23 AM CDT, 5 hours before
Hazardous Weather Outlook National Weather Service Lubbock TX 1123 AM CDT Tue May 7 2019 TXZ021>044-080430- Parmer-Castro-Swisher-Briscoe-Hall-Childress-Bailey-Lamb-Hale- Floyd-Motley-Cottle-Cochran-Hockley-Lubbock-Crosby-Dickens-King- Yoakum-Terry-Lynn-Garza-Kent-Stonewall- 1123 AM CDT Tue May 7 2019 This Hazardous Weather Outlook is for the South Plains, Rolling Plains and the far Southern Texas Panhandle. .DAY ONE...This Afternoon and Tonight Widespread severe thunderstorms are expected late this afternoon and evening across the entire region. The greatest risk will occur across the northern Rolling Plains and extreme southern Texas Panhandle. The expected threats this afternoon will be hail to the size of baseballs, wind gusts 70 to 80 mph and isolated tornadoes. In addition, heavy rainfall may cause localized flooding. .DAYS TWO THROUGH SEVEN...Wednesday through Monday The probability of widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation will likely be needed.
The office that day
Everything else NWS Lubbock, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 6, 9:25 PM CDT | Special Weather Statement | LUB | Parmer | 35 min |
| May 6, 9:59 PM CDT | Special Weather Statement | LUB | Parmer | 31 min |
| May 6, 10:13 PM CDT | Severe Thunderstorm Warning | LUB | Parmer | 32 min |
| May 6, 10:38 PM CDT | Areal Flood Advisory | LUB | Parmer | 2 hr |
| May 6, 10:41 PM CDT | Severe Thunderstorm Warning | LUB | Parmer | 49 min |
| May 6, 11:17 PM CDT | Severe Thunderstorm Warning | LUB | Castro, Parmer | 58 min |
| May 6, 11:49 PM CDT | Severe Thunderstorm Warning | LUB | Castro, Parmer | 41 min |
| May 7, 2:44 PM CDT | Severe Thunderstorm Warning | LUB | Hockley, Lamb, Lubbock | 24 min |
| May 7, 2:59 PM CDT | Severe Thunderstorm Warning | LUB | Castro, Hale, Hockley, Lamb | 61 min |
| May 7, 3:54 PM CDT | Severe Thunderstorm Warning | LUB | Castro, Hale, Lamb, Swisher | 66 min |
| May 7, 4:04 PM CDT | Areal Flood Advisory | LUB | Castro, Hale, Lamb, Swisher | 116 min |
| May 7, 4:40 PM CDT | Severe Thunderstorm Warning | LUB | Hockley, Lubbock, Terry | 35 min |
| May 7, 5:00 PM CDT | Tornado Warning | LUB | Castro, Swisher | 30 min |
| May 7, 5:06 PM CDT | Severe Thunderstorm Warning | LUB | Castro, Swisher | 54 min |
| May 7, 5:08 PM CDT | Severe Thunderstorm Warning | LUB | Lynn, Terry | 37 min |
| May 7, 5:10 PM CDT | Severe Thunderstorm Warning | LUB | Hockley, Lubbock | 35 min |
| May 7, 5:20 PM CDT | Severe Thunderstorm Warning | LUB | Hockley, Lubbock, Lynn, Terry | 25 min |
| May 7, 5:27 PM CDT | Tornado Warning | LUB | Swisher | 33 min |
| May 7, 5:44 PM CDT | Severe Thunderstorm Warning | LUB | Hockley, Lubbock, Terry | 31 min |
| May 7, 5:45 PM CDT | Severe Thunderstorm Warning | LUB | Lynn, Terry | 18 min |
| May 7, 5:57 PM CDT | Tornado Warning | LUB | Briscoe, Swisher | 48 min |
| May 7, 6:00 PM CDT | Flash Flood Warning | LUB | Castro, Swisher | 2 hr |
| May 7, 6:39 PM CDT | Severe Thunderstorm Warning | LUB | Hale, Lubbock | 36 min |
| May 7, 6:43 PM CDT | Severe Thunderstorm Warning | LUB | Hockley, Terry | 32 min |
| May 7, 6:45 PM CDT | Severe Thunderstorm Warning | LUB | Cochran | 30 min |
Nearby
Tornado Warnings in Texas, 2019Every tornado warning in 2019Tornadoes in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.